MAUDE Adverse Event Report: ENDOLOGIX AFX; VELA SUPRARENAL

ENDOLOGIX AFX; VELA SUPRARENAL
Model Number A34-34/C80-O20 V
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Codes Aneurysm (1708); Failure of Implant (1924)
Date of Event 03/03/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device remains implanted in the patient; therefore, it will not be returned for evaluation.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.Device iteration is afx with duraply.
 
Event or Problem Description
The patient was initially implanted with a bifurcated stent graft, a vela infrarenal stent graft extension and a vela suprarenal stent graft extension to treat an abdominal aortic aneurysm (aaa).Approximately 4 years post initial procedure the patient was identified with aneurysm enlargement from possible implant movement of the vela suprarenal stent graft extension.The physician elected to treat the patient by relining the originally implanted devices with the alto stent graft system.It was difficult to cannulate contralateral gate and other deployment issues occurred.The surgeon decided to perform a fem-fem bypass.The procedure was completed.The new events of deployment issue with the alto stent graft system will be reported and investigated under a separate mdr.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows the migration of the suprarenal proximal extension of 12mm and secondary endovascular procedure are confirmed.The sac growth is unconfirmed.This is moderately consistent with the reported adverse event/incident.Device, user, procedure or anatomy relatedness of this complaint could not be determined with the medical records available for review.The procedure related harms identified was a cerebral vascular accident (reported under mfr# 3008011247-2022-00032).A definitive root cause for the reported event could not be determined; however, there was an aortic rupture prior to the index procedure (cautionary product use).Additionally, the safety and effectiveness of using a 34mm diameter proximal extension with a 22 or 25mm bifurcated stent has not been established.This could have contributed to the migration of the proximal extension.The final patient status was reported to be discharged (patient received inpatient rehabilitation) on the fifteenth post operative day recovering well.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Device iteration is afx with duraply.G3: awareness date ¿ updated.H6: investigation finding codes - remove code 3233.H6: investigation conclusion codes - remove code 11.

Brand Name
AFX
Common Device Name
VELA SUPRARENAL
Manufacturer (Section D)
ENDOLOGIX
2 musick
irvine CA 92618
Manufacturer (Section G)
ENDOLOGIX
2 musick
,
irvine CA 92618
Manufacturer Contact
gary kirchgater
2 musick
,
irvine, CA 92618
8009832284
MDR Report Key13935070
Report Number2031527-2022-00065
Device Sequence Number19834434
Product Code MIH
UDI-Device Identifier00818009013606
UDI-Public(01)00818009013606(17)190412
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P040002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 03/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date04/12/2019
Device Model NumberA34-34/C80-O20 V
Device Lot Number1472854-002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/03/2022
Supplement Date Received by Manufacturer05/18/2022
Initial Report FDA Received Date03/29/2022
Supplement Report FDA Received Date05/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BIFURCATED STENT GRAFT, LOT#1658728-005; VELA INFRARENAL, LOT#1317593-026
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient SexMale